Next Article in Journal
Fluidsim: A Car Traffic Simulation Prototype Based on FluidDynamic
Next Article in Special Issue
Univariate Cubic L1 Interpolating Splines: Spline Functional, Window Size and Analysis-based Algorithm
Previous Article in Journal / Special Issue
Computation of the Metric Average of 2D Sets with Piecewise Linear Boundaries
Algorithms 2010, 3(3), 276-293; doi:10.3390/a3030276
Article

Univariate Cubic L1 Interpolating Splines: Analytical Results for Linearity, Convexity and Oscillation on 5-PointWindows

1,* , 1,2
 and 1
Received: 9 June 2010 / Revised: 11 July 2010 / Accepted: 20 July 2010 / Published: 30 July 2010
(This article belongs to the Special Issue Algorithms for Applied Mathematics)
Download PDF [150 KB, uploaded 30 July 2010]
Abstract: We analytically investigate univariate C1 continuous cubic L1 interpolating splines calculated by minimizing an L1 spline functional based on the second derivative on 5-point windows. Specifically, we link geometric properties of the data points in the windows with linearity, convexity and oscillation properties of the resulting L1 spline. These analytical results provide the basis for a computationally efficient algorithm for calculation of L1 splines on 5-point windows.
Keywords: convexity; cubic L1 spline; 5-point window; interpolation; linearity; locally calculated; oscillation; second-derivative-based; univariate convexity; cubic L1 spline; 5-point window; interpolation; linearity; locally calculated; oscillation; second-derivative-based; univariate
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Export to BibTeX |
EndNote


MDPI and ACS Style

Jin, Q.; Lavery, J.E.; Fang, S.-C. Univariate Cubic L1 Interpolating Splines: Analytical Results for Linearity, Convexity and Oscillation on 5-PointWindows. Algorithms 2010, 3, 276-293.

AMA Style

Jin Q, Lavery JE, Fang S-C. Univariate Cubic L1 Interpolating Splines: Analytical Results for Linearity, Convexity and Oscillation on 5-PointWindows. Algorithms. 2010; 3(3):276-293.

Chicago/Turabian Style

Jin, Qingwei; Lavery, John E.; Fang, Shu-Cherng. 2010. "Univariate Cubic L1 Interpolating Splines: Analytical Results for Linearity, Convexity and Oscillation on 5-PointWindows." Algorithms 3, no. 3: 276-293.


Algorithms EISSN 1999-4893 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert